Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sulfameth.Trimeth and rectal bleeding. Can the drug be causing this?
Mar 15, 2003

I'm HIV+, 39, recent t-cell count of 198 and viral load of 44,000. I started taking Sulfameth/Trimeth 800mg/160m 1 x a day on 2/18/03. On 2/28 I started bleeding everytime I had a bowel movement. This is not from sex as I don't participate in anal sex. On 3/7 I started taking Viread, Epivir, and Sustiva. So far, I've had no side effects. i feel better and I definatley have more energy. Today, 3/13/03 still bleeding during bowel movements, I went to a gasternologist and I had a rectal exam, which enabled the doctor to look inside me with a camera. She took about 10 or more biopses and told that it looked like I had somekind of infection possibly due to my low t-cells. She stated that she hadn't seen it before. She's sending the results to my HIV specialist. Could this all be from the Sulfameth? Thank you for being there for us.

Response from Dr. Boyle

The only way that the trimethoprim/sulfamethoxazole is involved in the bleeding is if it caused your platelets to fall, which it can do, which exacerbated the likelihood of your bleeding from your rectal pathology. You should have blood counts done to check for this.



Previous
side effects
Next
Inability to stay erect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement